What should I do??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 6/17/2008 9:25 PM (GMT -7)   
Hi All,
 
I need some suggestions. I am in a BAD flare, going on ten months, and I have a few problems. I gained over 60 lbs in three months due to the prednisone, hard on my self esteem too. I am now just off the pred. I have been on remicade since April. It made a HUGE difference. I have horrible hip pain and my right foot swells so much I can't walk. I am currently in physical therapy for my back pain, that I never had before the pred. My hip pain gets so bad I can't walk. I also feel weak all the time and it is hard to hold my ten month old daughter (she is only 16lbs or so). I am also nauses(Spelled wrong) all the time. So I went to my dr, whom I adore, and she said this is all probably from the weight gain, not all my fault. She said if I don't feel better in 5 weeks she'll refer me to a rheumatologist. I feel like a whiner because I feel better, but I am still sleeping all the time. I can't bend over to put my shoes on, 'cus I'm fat, aznd even if I could my feet are so swollen my shoes don't fit. Any suggestions? I am most concerned about being so weak and not being able to do daily activites, load dishwasher, do laundry, carry my baby girl, etc. Then I think it also may be my depression. Luckily I am on summer break, I'm a teacher. I have started exercising, but it's hard on my joints. I can't swim because it is too hard to get in and out of my swim suit. Sorry this is so lng, but when do I know to listen to me or if it is whining? I always think, I'm not that sick, but I feel like life is passing me by and this flare is never ending? Help. Thanks for letting me vent. It was a rough day. We are drowning in medical bills and I'm not even better.
 
Thanks,
Kgirlie
Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 20 mg/day, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 9 months.  


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/17/2008 10:18 PM (GMT -7)   
K - Listen, it is late tonight for me but I felt I had to write a quick note before signing off tonight. DEMAND a referral to a rheumatologist NOW!!!! Swelling in only one leg is not from weight gain. Your hips could be hurting from the weight gain BUT they also could be other issues going on with them related to your long history of steroid usage. Also, recently coming off steroids could have unmasked back pain related to spondyloarthropathy associated with Crohn's. All of these issues need to be evaluated by a rheumy. Call her back in the morning and tell her you want to get some help now so that you will be in shape for the start of the school year when it is time to go back to work.

I'll see what others have written when I come back tomorrow afternoon. But I really wanted to encourage you to get the ball rolling first thing in the AM.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, Sjogren's ?
 


Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 6/17/2008 11:24 PM (GMT -7)   
Hang in there K! I have always been tiny until the evil prednisone and I gained weight too

Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 6/17/2008 11:27 PM (GMT -7)   
sorry my reply sent before I finished typing.... anyways I know it is tough too see your body go through these changes and still not feel better. It can be overwhelming at times and its okay to get upset. Your pain is illegitimate and I agree with Ides get a refferal, weight gain doesn't cause swelling in one leg.

Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 6/17/2008 11:30 PM (GMT -7)   
sorry i meant your pain is legitimate not illegitimate. Percoset is making it hard to type tonight :-)

Krica
Regular Member


Date Joined Apr 2007
Total Posts : 99
   Posted 6/18/2008 2:36 AM (GMT -7)   
Hi, years ago when i was on steroids i had a awful back pain, sometimes i could not even walk, feeling my legs totally mobilize sometimes. I stopped with steroids and started with imuran, really changed my life. Free of pain. Good luck!!!

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 6/18/2008 3:52 AM (GMT -7)   
Hi kgirlie,

Just a note to say how sorry I am that you have to deal with this. Ides has given you some good advice on going to see a rheumatologist asap, but I wanted to add a few practical things you might like to consider:
* it is possible to buy shoes with velcro fastenings. Some of these are adjustable and can be easier to for those with swollen feet to wear
* does your region have a home help service for people facing disability or serious medical conditions? If you haven't been plugged into such a service, it might be a good idea to ask your doctor if such a service is available to you
* if you can get a referral to an occupational therapist, s/he might be able to recommend some aids to help you with your household chores. If no referral is available, try ringing or dropping into a shop that sells medical equipment for elderly / disabled people. You'll be amazed at what's available to help you put on shoes, do housework etc.

I hope these tips help. Best wishes to you,

I.
Co-Moderator Crohn's Forum.


kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 6/18/2008 8:47 AM (GMT -7)   

Thanks for your replies. Ides, I am calling my dr to get a referral of a good rheumy. Sometimes I feel like it's all in my head and I should count my blessings, but on the other hand I want to raise my kids and not sleep through their childhood. I don't have to feel good, I just want to be able to function. I know this wears on my husband too. I am just so glad he is as great as he is. I couldn't do all this alone. I willo let you know how it goes. I just have one other question. If it is arthritis, wouldn't my remicade be treating it already? My physical therapist wants me checked for avn. She was concerned when I told her what I was experienceing.

Thanks again.

Kgirlie


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Lexapro 10 mg/day, Wellbutrin 150 mg/day, Remicade, topamax, nadalol, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 10 months.  


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/18/2008 9:17 AM (GMT -7)   
The Remicade helped my arthritis associated with CD at first. While it continued to help maintain my gut remission, I started having arthritis flares while on Remicade. That was one of the reasons they took me off and put me on Humira. Then I had a reaction to that and had to stop it. then my enthesitis went into overdrive and the arthritic flare went into overdrive.

Your therapist is a smart gal. She is correct that you should be checked for AVN with the type of hip pain you are having. AVN can be caused not only by steroid use but is one of the extraintestinal manifestations of Crohn's. I have AVN in both femurs.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, Sjogren's ?
 


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 6/18/2008 10:16 AM (GMT -7)   
Aquasizing would be easy on the joints/bones and help you lose weight with about the least discomfort...the weight gain will add to issues like rheumatoid arthritis and such.

In conjunction with exercise, drinking tons of water and portion control, also watching what you eat will cut down the weight, none of these things on their own will be as sufficient compared to the combination of diet and exercise.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 6/18/2008 3:05 PM (GMT -7)   
yeah We've all been there kgirlie, with the "is it just in my head ?" thing. It's not just you, it is that tough.
Ides' advice is pure gold. I would suggest you take it. The scenario she suggests is commonly underrecognised by doctors, since so many know little or nothing about extraintestinal symptoms of Crohns.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:27 AM (GMT -7)
There are a total of 2,732,452 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
194 Guest(s), 8 Registered Member(s) are currently online.  Details
Georgia Hunter, 73monte, imagardener2, mtm3461, Tudpock18, Hilander64, Nomar Lupron 4 Me, Buddy Blank


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer